pharma changed my Opana ER 40mg to a new formulation. I've never abused my medication etc. so this is serious to all that are using or are going to be prescribed this med. After 2 1/2 weeks on this new drug I have experienced severe head aches (I never get head aches) severe constipation, which can be a side effect of most opiod pain relievers, Mood swings from hell (and I mean it!) , neck pain, back pain, swelled lymph nodes in my throat, increased blood pressure & heart rate,1//4 the pain relief, liver pain (pretty bad) , stomach pain, loss of appetite, I can't go on with this. The deal is - if you tell your Doctor that your new formula is killing you, some or most of them I've read will think your abusing it and question what is the God's honest truth. I had to switch to Opana (old formula) because I went to a different health insurance and they didn't cover Oxycontin 80mg etc. (any oxycontin mg.) the Oxycontin was working just fine at 2 pills every 12 hrs. and so was the Opana (the opana was actually doing a better job). Should I switch ins; tell my new doc. (my old one retired, what a nightmare! new doc's can't prescrib. opiod pain meds. till they have your records for 1 month!) what a great time that was! or just wait and see if my body adapts. Sincerely, I need some input friends! Toddly10, hurry before I head to the hospital! I'm ready to just quit the meds. thanks junkies! and commit you know what or take the insane pain! Thanks.
I share your frustration with the abusers who have made it impossible for us. I haven't heard anyone say the new opana er was any good. Its obvious you have to tell a doc, but who? Those reactions aren't acceptable. Switching insurances might not help, since more and more of them won't pay for oxy, or any narc. Thanks again to abusers. The makers of opana er have got to be told how bad this drug is. I would go to the FDA site and report your effects.
I was in your shoes as far as the pain was killing me & I hurt everywhere... until recently. I had the new Opana ER for 2 months & kept thinking m wait to seeaybe I just had to if it would get better but IT DID NOT... So I contacted Endo & they told me that the amount of medication was the same amount as before. But the non crushable coating was causing some people to have nausea due to the ingredients. At that time they asked me if I had any digestion issue before starting the new formula which I do. My stomach does not break down food as quickly than most sue to my diabetes. So they instructed me to see my pain management dr. once I saw my dr. he said alot of people have been complaining about digestive problems.
My main problem with the new formula was it was taking 2-4 hours for the Opana to actually start wo rking with each dose. Since I have been on almost every other Opiod med that even came close to Opana ER. My dr. decided to keep me on the Opana ER 40mg 2x day & also add Dilaudid 4mg 2x day for the breakthrough pain & I take both meds at the same time. And since then my body has returned to the point & actually a little less in pain as before the change.
So you said I believe you said you had a new dr. that cannot write any scripts which is weird. Were you under a Opiod contact with your last pain dr.?
If so maybe you can talk to your new dr. to see if he can get the contract & your records from your retire dr.
I was wondering though did you have pain & all of the other problems before you started on the new formula ?
I really think you either need to change to a new medication or get a break through drug. You might actually call some other pain dr's & ask them if there would be a month period before they can prescribe some med for you & be sure to explain your old dr. retired.
But DEFINATELY DO NOT JUST STOP TAKING THE OPANA as you will have Really bad WITHDRAWALS..
I wish you the best of luck you are Really stuck in a bad spot.. Kathy
Hey Toddly, CALL THE COMPANY!!! Talk to one of their pharmacists, and tell them your complaints. I had the same thing happening to me when I got switched, and it ended up that I was having SEVERE reactions to the meds, and they told me to get off of them yesterday!! Have them send you the information by email, print it up, and hand that to your doctor!!! Many people cannot handle these new formulations, and no, we don't think that you abuse your meds. It is so sad that we have to PROVE to our doctors that the new formulations are making us sick!! There are very few old long acting formulas left, I believe just methadone or morphine, and I know in time morphine will be changed too. Some of us just cannot handle these "abuser free" formula's. they are made with a polymer glue, which your body is not made to digest. That is why you are so sick!! Also, you are probably not getting the same amount of medication even thought the dosage is equal.
Thank the DEA for this mess. The headaches are caused by your blood pressure, so please keep track of that to keep from stroking. SERIOUSLY!!
Best of luck to you!! I do know what you are going through.
Got news for everyone on this crap,Endo is very much aware of the many lovely side effects.They dont care as long as they can make some money off of it before the lawsuites from death because of this highly toxic coctail of crap start rolling in.I went blind,had crushing chest pains[angina],and extreme difficulty breathing.My doctor had it tested,it wasnt a good thing.Its been proven that sillicone is toxic to the human body.Please be careful with this drug!Endo told me they didnt have any complaints about new OPANA ER!What a crock!What else can you do?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Oct 2010 • 2 answers
Posted 25 Oct 2011 • 2 answers
Posted 10 Jan 2012 • 3 answers
Posted 15 Jan 2013 • 2 answers
Posted 24 Jan 2013 • 3 answers